MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON CATHETER; OCCLUSION BALLOON CATHETER, PRODUCT CODE: MJN

MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON CATHETER; OCCLUSION BALLOON CATHETER, PRODUCT CODE: MJN
Model Number BC0411XC-ID-700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon ruptured during use in a procedure.There was no report of harm or injury to the patient, who was fine.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer and evaluation is not complete.A supplemental report will be issued once investigation is complete.
 
Additional Manufacturer Narrative
Investigation found a pushed forward coil, distal delamination, and a pinhole in the balloon, consistent with the alleged product issue.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification (i.E.Overinflation), a pinhole in the balloon would result in difficulty throughout the inflation process.

Brand Name
SCEPTER XC OCCLUSION BALLOON CATHETER
Common Device Name
OCCLUSION BALLOON CATHETER, PRODUCT CODE: MJN
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key12733264
Report Number2032493-2021-00429
Device Sequence Number4446240
Product Code MJN
UDI-Device Identifier00842429103418
UDI-Public(01)00842429103418(11)210407(17)240331(10)210407586
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberBC0411XC-ID-700
Device Lot Number210407586
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date11/01/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale
Patient Weight83 KG